Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
I just recently had a blood test when I went to the doctor after I threw out my back during a nasty bout of the stomach flu. I have been on Cipro for the past month or so for a pesky case of prostatitis too. My lipase came back 74 (normal is 0-50) and my ALT came back 87 (normal 0-50). I've had fluctuating ALT my whole life (presumably from all the medications I've had to take) but am now wondering if IBS has something to do with those levels as well. Perhaps the Cipro is irritating my IBS? I appreciate any help and/or advice regarding this.
 

·
Registered
Joined
·
9,141 Posts
What is lipase?
 

·
Registered
Joined
·
34,955 Posts
Spas, it is one of the set of tests to see how various organs like the liver or pancreas are doing. ALT is for liver and Lipase is for pancreas.The IBS shouldn't cause your organs to develop problems, but problems with those organs might cause GI symptoms.Cipro can cause GI problems, both directly as a side effect while you are on it, or by upsetting the colonic flora and letting an orgnaism called C. difficile to take over which can cause diarrhea once you are off the antibiotics. (antibiotic associated diarrhea is one name for it)K.
 

·
Registered
Joined
·
9,141 Posts
Hmm yeah i guess it is a pancreatic enzyms.Don't know much about it,some claims it is the cause of IBS when you lack of...
 
1 - 5 of 5 Posts
Top